Alert archive / Nebraska / Flash Flood Warnings in 2008

Flash Flood Warning 68, NWS Hastings, NE

July 17, 2008Dawson County, Gosper County, Nebraska

NWS Hastings, NE issued this flash flood warning at Jul 17, 2008, 5:00 PM CDT for Dawson County, Gosper County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2008, 5:00 PM CDT (22:00 UTC)
Expired
Jul 17, 2008, 10:39 PM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
None

Counties Dawson County, NE, Gosper County, NE

The radar

The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:29 PM CDTHEAVY RAIN 2.12 Nw Gothenburg, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2481 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 172207
FFWGID
NEC047-073-180400-
/O.NEW.KGID.FF.W.0068.080717T2200Z-080718T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT THU JUL 17 2008

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF LEXINGTON.
  GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA

* UNTIL 1100 PM CDT

* AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN FROM THUNDERSTORMS NEAR JOHNSON LAKE...AND ALSO NEAR    
  GOTHENBURG. THUNDERSTORMS WILL CONTINUE IN THE GOSPER COUNTY
  AREA...AND BECOME MORE WIDESPREAD OVER WESTERN AND CENTRAL DAWSON
  COUNTY. ONE TO THREE INCHES OF RAIN IS LIKELY THROUGH THE EARLY    
  EVENING HOURS. 
 
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COZAD...ELWOOD...LEXINGTON...SMITHFIELD...BERTRAND...WILLOW ISLAND 
  AND GOTHENBURG

THERE ARE SEVERAL CREEKS AND STREAMS WHICH MAY FLOOD. IN GOSPER 
COUNTY...THE ELK...DRY..AND TURKEY CREEKS SOUTH OF ELWOOD WILL BE 
SUSCEPTIBLE TO FLOODING. ALSO...THE MUDDY CREEK IN SOUTHWEST GOSPER 
COUNTY MAY HAVE FLOODING ISSUES...FROM RUNOFF OF HEAVY RAIN IN 
EASTERN FRONTIER COUNTY. 

IN DAWSON COUNTY...THE BUFFALO CREEK NEAR GOTHENBURG IS MOST LIKELY 
TO FLOOD INTO THE EARLY EVENING HOURS. AS THE RAIN INCREASES IN THE 
COUNTY...THE FLASH FLOOD RISK WILL INCREASE AS WELL...WITH THE 
GROUND SATURATED FROM OTHER RECENT HEAVY RAIN EVENTS. FLOODING IS 
EXPECTED IN THE COZAD AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4105 10021 4105 9965 4035 9964 4035 10009
      4044 10009 4045 10008 4045 9998 4069 9998
      4069 10002 4069 10022 4104 10022

$$
2 follow-up statements
000 
WGUS73 KGID 180052
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT THU JUL 17 2008

NEC047-073-180400-
/O.CON.KGID.FF.W.0068.000000T0000Z-080718T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-GOSPER NE-
747 PM CDT THU JUL 17 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
GOSPER AND WESTERN DAWSON COUNTIES...

THERE WILL LIKELY BE SOME FLOODING AND FLASH FLOODING ISSUES IN 
PARTS OF DAWSON AND GOSPER COUNTIES THROUGH 11 PM THIS EVENING. 

WILD HORSE GOLF CLUB REPORTED JUST OVER TWO INCHES OF RAIN THIS 
EVENING...AND SOME FLOODING HAS BEEN REPORTED ALONG HIGHWAY 47 IN 
FAR NORTHWEST GOSPER COUNTY. SOME FLOODING IS ALSO POSSIBLE IN 
CENTRAL AND SOUTHERN GOSPER COUNTY...ALONG THE MUDDY CREEK...ELK 
CREEK...AND TURKEY CREEK. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW 
ISLAND...LEXINGTON...JOHNSON LAKE...GOTHENBURG AND COZAD

IF YOU ARE TRAVELING TONIGHT...BE ESPECIALLY CAUTIOUS TO WATER OVER 
ANY ROAD. AVOID FLOOD PRONE AREAS...AND REMEMBER...TURN 
AROUND...DONT DROWN.

LAT...LON 4105 10021 4091 9999 4096 9972 4035 9964
      4035 10009 4044 10009 4045 9998 4069 9998
      4069 10022

$$
000 
WGUS73 KGID 180339
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1033 PM CDT THU JUL 17 2008

NEC047-073-180343-
/O.CAN.KGID.FF.W.0068.000000T0000Z-080718T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON NE-GOSPER NE-
1033 PM CDT THU JUL 17 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GOSPER AND 
WESTERN DAWSON COUNTIES...

THE FLASH FLOOD WARNING FOR WESTERN GOSPER COUNTY HAS BEEN REPLACED 
BY A FLOOD WARNING WHICH IS IN EFFECT UNTIL 415 PM FRIDAY. 

LAT...LON 4105 10021 4091 9999 4096 9972 4035 9964
      4035 10009 4044 10009 4045 9998 4069 9998
      4069 10022

$$

HEINLEIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:24 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 17, 3:24 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT THU JUL 17 2008

.SHORT TERM...THROUGH FRIDAY NIGHT. SEE HYDROLOGY SECTION FOR
DISCUSSION ABOUT CURRENT WATER RELATED ISSUES.

QUICKLY...WEAK SEVERE WEATHER ENVIRONMENT WILL SPAWN A FEW SEVERE
STORMS THIS EVENING...BUT FLOW IS SLOW AND WOULD EXPECT POP AND
DROP TYPE EVENTS IN GENERAL. WATER VAPOR SHOWS WAVE IN NORTHEAST
COLORADO SET TO FOCUS MORE CONVECTION OVER SOUTH CENTRAL NEBRASKA
THIS EVENING AND INTO THE OVERNIGHT ISSUES...RESULTING IN HEAVY
RAIN AND FLOODING RISK.

WE WILL LIKELY BE CLEANING UP CONVECTION/FLOODING ISSUES FRIDAY
MORNING...WITH LINGERING SHOWERS AND STORMS THROUGH THE MORNING
HOURS. WOULD EXPECT PLENTY OF CLOUDS THROUGH THE DAY AND
TEMPERATURES LIKELY TO STRUGGLE TO REACH 80 SOME AREAS. LITTLE
TIME TODAY TO FOCUS TOO MUCH ON ADDITIONAL RAINFALL FOR DAY FRIDAY
AFTERNOON AND EVENING...AND BASICALLY CONTINUED THINGS FROM THE
PREVIOUS FORECAST.

.LONG TERM...SATURDAY THROUGH THURSDAY.  ANY REMNANT PRECIPITATION
FROM FRIDAY NIGHT IN OUR EASTERN CWA SHOULD MOVE OUT SATURDAY
MORNING.  THEN A BREAK SHOULD OCCUR FOR A TIME DURING THE DAY THEN
CONVECTION MAY REDEVELOP TO OUR NORTH ALONG A FRONTAL BOUNDARY AS A
SHORTWAVE CROSSES THE NORTHERN PLAINS.  MODELS HAVE TRENDED A LITTLE
FARTHER NORTH AND EAST WITH THIS...BUT THE CHANCE IS STILL THERE AND
HAVE MAINTAINED POPS FOR ALL BUT OUR FAR SOUTHERN/SOUTHWEST CWA.
THE FORECAST THEN DRIES OUT FOR A TIME UNTIL TUESDAY NIGHT WITH A
NORTHERN AND EASTERN EXPANDING UPPER RIDGE AXIS.  OF NOTE IS THAT IT
MAY NOT BE COMPLETELY DRY DEPENDING ON WHERE BOUNDARIES SET UP...BUT
IT DOES NOT APPEAR OVERLY WET EITHER.  THE RIDGE AXIS PUSHES SOUTH ON
TUESDAY WITH THUNDERSTORM CHANCES REENTERING THE FORECAST TUESDAY
NIGHT INTO WEDNESDAY WITH A PROGRESSING WAVE.  THE RIDGE AXIS SHOWS
SIGNS OF REBUILDING ON THURSDAY AND HAVE LEFT THE FORECAST DRY.
TEMPS WILL HEAT UP WITH THE BUILDING RIDGE AXIS WITH SOME LOCATIONS
IN OUR SOUTHWEST AND WESTERN AREAS TOPPING OUT NEAR OR ABOVE 100F.

&&

.HYDROLOGY...THIS REALLY LOOKS LIKE A SOLID HYDROLOGIC EVENT WITH
A HEIGHTENED RISK FOR FLOODING AND FLASH FLOODING THROUGH THE
NIGHT. WE HAVE ALREADY SEEN 2 INCH PER HOUR RAIN RATES WITH
AFTERNOON STORMS...AND SEE NO REASON FOR SUCH EFFICIENCY TO
DECLINE TONIGHT. LOW/MID LEVEL FRONTAL BOUNDARY HAS SET UP
EAST AND WEST ACROSS THE CWFA. WAVE COMING OUT OF NORTHEAST
COLORADO IS KICKING STORMS IN SOUTHWEST NEBRASKA...AND EXPECT THAT
ARE OF STORMS TO BE MAIN HYDRO EVENT INTO THE OVERNIGHT HOURS AS
IT MOVES EAST...AND MORE STORMS DEVELOP AS LOW LEVEL JET FINDS
SOME LEGS. OVERALL...SOME LOCATIONS COULD SEE 4+ INCHES OF RAIN
TONIGHT. HAVE EXTENDED THE FLASH FLOODING TO THE ENTIRE CWFA.

&&

.PREV DISCUSSION... /ISSUED 134 PM CDT THU JUL 17 2008/

AVIATION...18Z TAF. THUNDERSTORMS TO THE NORTHWEST OF KGRI WILL
SLOWLY SAG SOUTH/SOUTHEAST...AND BY LATE AFTERNOON MAY IMPACT
THE KGRI AREA WITH MVFR TYPE CONDITIONS. EXPECTING WIDESPREAD
SHOWERS AND STORMS TONIGHT WITH MVFR CONDITIONS THROUGH MOST
OF THE NIGHT. IFR VSBYS WILL BE POSSIBLE WITH STRONGEST STORMS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR NEZ063-064-074>077-082>087.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NEZ039>041-046>049-
     060>062-072-073.

KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
     MORNING FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Jul 17, 2:53 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
253 PM CDT THU JUL 17 2008

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
181200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
253 PM CDT THU JUL 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS POSTED FOR ALL OF SOUTH CENTRAL NEBRASKA
AND NORTH CENTRAL KANSAS THROUGH TONIGHT.

THUNDERSTORMS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN PER HOUR WILL
GRADUALLY OVERSPREAD THE OUTLOOK AREA TONIGHT. WHILE THE HEAVIEST
RAINFALL WILL ONLY BE ISOLATED IN NATURE...A FAIRLY WIDESPREAD
AREA OF 1 TO 3 INCHES OF RAIN IS EXPECTED. RAINFALL IN EXCESS OF 4
INCHES IS POSSIBLE. SUCH RAINFALL WILL RESULT IN AN INCREASED RISK
FOR FLASH FLOODING THROUGHOUT THE AREA.

ALONG WITH THE HEAVY RAIN...A FEW THUNDERSTORMS COULD REACH SEVERE
LEVELS THIS EVENING. THE MAIN HAZARDS WILL BE NICKEL TO QUARTER
SIZE HAIL...AND WIND GUSTS UP TO 60 MPH. THE FAVORED AREA FOR ANY
SEVERE WEATHER WOULD GENERALLY BE WEST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL LINGER OVER THE OUTLOOK AREA THROUGH SATURDAY
NIGHT. IT APPEARS THE RISK FOR SEVERE WEATHER WILL BE LIMITED...BUT
STRONGER STORMS COULD PRODUCE SMALL HAIL...AND LOCALLY HEAVY
RAIN...ESPECIALLY LATE FRIDAY AFTERNOON AND FRIDAY EVENING.

THUNDERSTORMS ARE BACK IN THE FORECAST TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED FOR ISOLATED WIND OR HAIL
REPORTS...ALONG WITH HEAVY RAINFALL REPORTS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jul 17, 4:13 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT THU JUL 17 2008

NEZ049-064-172145-
POLK-YORK-
413 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  SOUTHEASTERN POLK COUNTY IN EAST CENTRAL NEBRASKA
  NORTHEASTERN YORK COUNTY IN EAST CENTRAL NEBRASKA

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENEDICT...OR 10 MILES NORTH OF YORK...AND
MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  THAYER BY 420 PM CDT
  GRESHAM BY 435 PM CDT
  SHELBY BY 445 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 17, 4:22 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
422 PM CDT THU JUL 17 2008

NEZ041-048-172145-
MERRICK-NANCE-
422 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHERN MERRICK COUNTY IN CENTRAL NEBRASKA
  SOUTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCHER...OR 24 MILES NORTHEAST OF GRAND
ISLAND...AND MOVING NORTHEAST AT 29 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CLARKS BY 440 PM CDT
  SILVER CREEK BY 445 PM CDT

PENNY TO NICKEL SIZE HAIL AND VERY HEAVY RAINFALL IS EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 17, 4:29 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
429 PM CDT THU JUL 17 2008

NEZ072-172200-
GOSPER-
429 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  GOSPER COUNTY IN SOUTH CENTRAL NEBRASKA

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF ELWOOD...OR 21 MILES SOUTH OF
LEXINGTON...AND MOVING NORTH AT 11 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  ELWOOD BY 500 PM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Special weather statement, Jul 17, 4:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
439 PM CDT THU JUL 17 2008

NEZ060-172215-
DAWSON-
439 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF GOTHENBURG...OR 28 MILES
NORTHWEST OF LEXINGTON...AND MOVING EAST AT 9 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GOTHENBURG BY 450 PM CDT
  WILLOW ISLAND BY 515 PM CDT

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 220.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

WESELY
Local storm report, Jul 17, 4:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
444 PM CDT THU JUL 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HEAVY RAIN       8 S ELWOOD              40.47N 99.86W
07/17/2008  M1.37 INCH       GOSPER             NE   CO-OP OBSERVER

            1.37 INCHES OF RAIN IN THE LAST 40 MINUTES

&&

PFANNKUCH
Special weather statement, Jul 17, 4:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
445 PM CDT THU JUL 17 2008

NEZ048-172215-
MERRICK-
445 PM CDT THU JUL 17 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCHER...OR 19 MILES NORTHEAST OF GRAND
ISLAND...AND MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CENTRAL CITY BY 500 PM CDT
  CLARKS BY 515 PM CDT

PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 5:12 PM CDTFlash Flood WarningGIDHamilton, Merrick, Nance, Polk, York6 hr
Jul 17, 6:13 PM CDTFlash Flood WarningGIDAdams, Clay, Fillmore, Hall, Hamilton, York6 hr
Jul 17, 6:32 PM CDTAreal Flood WarningGIDSherman17 hr

Nearby

Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.